Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 9, 2019, 2:21 PM CDT for Crenshaw County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2019, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 9, 2019, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 74 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WWUS84 KMOB 091921
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Sun Jun 9 2019
ALZ058-092000-
Crenshaw AL-
221 PM CDT Sun Jun 9 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW COUNTY UNTIL 300 PM CDT...
At 220 PM CDT, the strong thunderstorm was located over Brantley, or
9 miles south of Luverne, moving northeast at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3153 8619 3150 8620 3150 8622
3151 8628 3153 8628 3152 8631 3154 8644
3197 8625 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3166 8616 3165 8616
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1920Z 215DEG 22KT 3158 8624
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:33 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 9, 12:33 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1233 PM CDT Sun Jun 9 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Scattered to broken cu rotating cyclonically over the central Gulf coast around a broad wave of surface frontal low pressure centered over the TN valley. Lowest cu bases mostly at MVFR categories. Scattered to potentially numerous TSRA, moving slowly eastward looks to mostly be confined to along and southeast of I-65 thru the afternoon. CB bases/vsby briefly lower with TSRA. Brief gusty winds in and near convection. Tonight, a light northwest flow expected with VFR conditions. /10 && .PREV DISCUSSION... /issued 1009 AM CDT Sun Jun 9 2019/ DISCUSSION...See updated information for land areas below. UPDATE...Upper low over the TN River Valley has filled, opening up into a trof axis aligned from the upper Mid-West southward across AL. Within the trof axis itself, cyclonic turning noted on the water vapor imagery over the heart of the central Gulf coast. Water vapor satellite imagery also shows dry air aloft rotating southward over much of the area. Better moisture was pivoting northward from the northeast Gulf, up into the southeast US. At the surface, a quasi-stationary weak frontal boundary was draped north to south bisecting the local forecast area in half. Latest meso-analysis shows lower PWATs have migrated into the western half of the local area where values now range from 1.3 to 1.6 inches west of the front. The higher values were positioned over the eastern half of zones from 1.6 to 1.9 inches. The latest high resolution RAP guidance indicates the better instability coincident with better moisture also over the eastern zones this afternoon where environment destabilizes to between 2500 to 3500 J/KG in SBCAPE. This is where the latest forecast calls for higher PoPs. An assessment of the convective wet microburst potential today maintains a good potential (Moderate) for brief strong wind gusts in excess of 40 mph at times in any of the stronger storms. With very little shear and wet bulb zero values remaining above 12 kft, the potential for severe storm development leans to the low side. Along the beaches, rip current risk remains high. /10 PREV DISCUSSION... /issued 637 AM CDT Sun Jun 9 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...A frontal boundary located from near MOB to DYA progresses slowly eastward through the area with light southerly winds becoming northwesterly in the wake of the front. Scattered to potentially numerous showers and storms will mostly affect the eastern portion of the area today, then coverage diminishes by tonight. IFR to MVFR conditions will be possible with the showers and storms. Patchy fog will be present early this morning and may develop again late tonight. /29 PREV DISCUSSION... /issued 424 AM CDT Sun Jun 9 2019/ NEAR TERM /Now Through Sunday night/...An upper low currently near the Tennessee River Valley breaks down today into a north- south oriented upper trof over the eastern states which then gradually weakens through tonight. A surface low currently located near western Tennessee weakens and drifts northward through tonight while a frontal boundary extending southward to near the Mississippi/Alabama border shifts eastward to near the Alabama/Georgia border. A series of shortwaves moving across the area along with the eastward progression of the frontal boundary will support the best pops today over south central Alabama and the western Florida panhandle, with lower pops further to the west. For tonight in the wake of the front will have chance pops over the easternmost portion which taper to dry conditions over southeast Mississippi. MLCAPES of 1000-1500 J/kg develop this afternoon, but with very little shear and wet bulb zero values remaining above 12 kft, the potential for severe storm development is low. Highs will be mostly in the upper 80s today and lows tonight will be in the lower 70s. Onshore swell of 3-4 ft / 7 sec diminishes to 2-3 ft /6 sec by Monday morning. Will continue with a high risk of rip currents through tonight, with a moderate risk of rip currents expected for Monday. /29 SHORT TERM /Monday Through Tuesday night/...The upper level trough axis will move eastward across the southeastern states and the adjacent eastern Gulf of Mexico Monday and Monday night as an upper level ridge builds eastward from southern and eastern TX through Much of MS and interior portions of AL. A weak front should continue to slowly edge eastward across south central AL and the western FL panhandle through Monday. A zone of enhanced deep layer moisture will continue to reside across portions of south central and southwest AL as well as the western FL panhandle along the front and the upper trough axis through Monday afternoon. We expect scattered to locally numerous showers and thunderstorms to develop again, with the best coverage over our eastern zones. The axis of left over moisture should advance across the southeastern portion of our area Monday evening/night, where isolated lingering showers and storms will be possible. A much drier airmass underneath the building ridge axis should result in dry weather over northwestern portions of our forecast area Monday night. High temperatures on Monday are expected to be seasonably warm in the mid 80s to around 90 degrees. Lows Monday night will range in the mid to upper 60s over interior areas and between 70-75 near the immediate coast. The upper level ridge will continue to build from the western Gulf to the north central Gulf Coast on Tuesday. Another weak mid level trough axis looks to move across MS into AL by Tuesday night, but a very dry deep layer airmass underneath these features should preclude any meaningful chance of rain across most of our area Tuesday into Tuesday night. The exception may be far eastern parts of the CWA where an isolated shower or storm will be possible on the far western fringe of an axis of moisture extending from southern GA through the eastern Gulf. Highs on Tuesday should range from the mid to upper 80s, with lows Tuesday night in the 60s over interior areas, and 70-75 along the immediate coast. /21 LONG TERM /Wednesday Through Saturday/...The mid level flow pattern will amplify during the middle to latter half of the week. A broad upper level trough will deepen over the eastern CONUS by Wednesday and will gradually progress eastward through Friday. There is some hint of weak moisture and ascent over portions of south central AL within the southwest flow aloft ahead of the trough axis on Wednesday, and we will carry low POPs across the northeastern portion of the CWA. A dry weather pattern generally looks to prevail Thursday and Friday given the indication of deep layer low RH within zonal flow across our area both days. An increase in layer moisture and subtle shortwave impulses in the flow aloft may bring a low chance of showers and storms back into the forecast by Saturday. Seasonably warm temperatures are expected through the extended forecast period with highs in the mid 80s to around 90 each day, with overnight lows in the 60s over interior areas and 70-75 along the coast. /21 MARINE...A light to moderate southwest to west flow today becomes northerly tonight as a weak cold front moves through the area. The offshore flow becomes moderate to strong Monday night and may create hazardous conditions for small craft. The northerly flow subsides on Tuesday then becomes westerly for Wednesday and Thursday. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 9, 3:57 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 357 AM CDT Sun Jun 9 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-100900- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 357 AM CDT Sun Jun 9 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle. Some stronger storms are possible with brief strong wind gusts, frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday Some stronger storms are possible mainly through Monday night with brief strong wind gusts, frequent lightning and locally heavy rain. There is a moderate risk of rip currents on Monday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Saturday. GMZ630>636-650-655-670-675-100900- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 357 AM CDT Sun Jun 9 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds, waves and seas may be locally higher in and near storms. A few waterspouts are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moderate to strong winds may create hazardous conditions for small craft Monday night into early Tuesday morning. Winds, waves and seas may be locally higher in and near storms mainly through Monday night, and a few waterspouts are possible as well.
In the hours before
Special weather statement, Jun 9, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Sun Jun 9 2019
ALZ058-092000-
Crenshaw AL-
221 PM CDT Sun Jun 9 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW COUNTY UNTIL 300 PM CDT...
At 220 PM CDT, the strong thunderstorm was located over Brantley, or
9 miles south of Luverne, moving northeast at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3153 8619 3150 8620 3150 8622
3151 8628 3153 8628 3152 8631 3154 8644
3197 8625 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3166 8616 3165 8616
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1920Z 215DEG 22KT 3158 8624The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:47 AM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 9, 2:59 PM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.